Alert archive / Illinois / Flash Flood Warnings in 2022
Flash Flood Warning 12, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 25, 2022, 9:54 PM CDT for McLean County, Illinois. It was in force for 101 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2022, 9:54 PM CDT (02:54 UTC)
- Expired
- Jun 25, 2022, 11:35 PM CDT
- In force
- 101 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County McLean County, IL
The radar
The Lincoln radar (KILX), 54 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 10:04 PM CDT | FLASH FLOOD | Normal, IL | STREET FLOODING REPORTED. RELAYED BY MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1186 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
268
WGUS53 KILX 260254
FFWILX
ILC113-260600-
/O.NEW.KILX.FF.W.0012.220626T0254Z-220626T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
954 PM CDT Sat Jun 25 2022
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
McLean County in central Illinois...
* Until 100 AM CDT.
* At 953 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Bloomington, Normal, Le Roy, Lexington, Hudson, Danvers, Colfax,
Downs, Stanford, Carlock, Towanda, Cooksville, Pleasant Hill,
Arrowsmith, Ellsworth, Bloomington Airport, Holder, Moraine View
State Park and Shirley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4057 8925 4066 8864 4067 8861 4032 8854
4033 8925
FLASH FLOOD...RADAR INDICATED
$$
251 follow-up statement
141
WGUS73 KILX 260435
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
1135 PM CDT Sat Jun 25 2022
ILC113-260445-
/O.CAN.KILX.FF.W.0012.000000T0000Z-220626T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McLean IL-
1135 PM CDT Sat Jun 25 2022
...FLASH FLOOD WARNING IS CANCELLED FOR MCLEAN COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 4057 8925 4066 8864 4067 8861 4032 8854
4033 8925
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 6:35 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 25, 6:35 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 635 PM CDT Sat Jun 25 2022 .SYNOPSIS... Issued at 322 PM CDT Sat Jun 25 2022 A cold front will trigger a broken line of thunderstorms across central Illinois tonight. While not all locations will experience a storm, a few spots may pick up locally heavy rainfall. Scattered showers and thunderstorms will linger through Sunday morning along and south of I-70...followed by cooler and drier conditions across the board by Sunday afternoon. && .SHORT TERM...(This evening through Sunday) ISSUED AT 322 PM CDT Sat Jun 25 2022 The airmass remains stable/capped across much of central Illinois late this afternoon due to the convection that rolled across locations along/north of the I-72 corridor earlier in the day. 20z/3pm mesoanalysis shows an uncapped environment with MLCAPEs in excess of 3000J/kg further west ahead of an approaching cold front across eastern Iowa into northern Missouri. As this more favorable airmass spreads eastward, thunderstorms that fire along the front this afternoon will spill into the Illinois River Valley by early evening. Current regional radar does not show any convection along the front: however, most CAMs suggest convective initiation after 22z/5pm...with storms pushing into the far NW KILX CWA around Galesburg by 00z/7pm. A broken line of convection will then track eastward across much of central Illinois for the remainder of the evening into the first part of the overnight before the convection wanes later. Best chances for severe weather still appear to be limited to locations west of I-55 through about mid-evening before daytime instability weakens. Main severe hazard will likely be strong/gusty winds with any of the cells that initially come into the Illinois River Valley early this evening. Scattered showers and a few thunderstorms will linger into Sunday morning along/south of I-70 before exiting the CWA during the afternoon. .LONG TERM...(Sunday night through Saturday) ISSUED AT 322 PM CDT Sat Jun 25 2022 Once the cold front drops into the Ohio River Valley Sunday afternoon, a period of cool/dry weather will be on tap for early next week. Monday still looks to be the coolest day of the forecast period as afternoon highs only reach the upper 70s and lower 80s while overnight lows dip into the middle to upper 50s. After that, temps will slowly rise...eventually climbing back into the lower 90s by Thursday. The next chance for rain will hold off until Friday/Saturday when another storm system approaches from the west. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 635 PM CDT Sat Jun 25 2022 2330z/630pm regional radar mosaic shows a broken line of thunderstorms extending from KMLI to just northeast of KIRK. Based on radar timing tools and consistent signal from the past several runs of the HRRR, have continued to highlight thunder at KPIA between 01z and 03z...then further southeast to KDEC/KCMI between 03z and 06z. Forecast soundings suggest a period of MVFR ceilings after FROPA tonight into Sunday morning, and this makes sense based on satellite imagery/regional obs currently indicating a band of low clouds immediately behind the line of convection. Have therefore dropped ceilings to MVFR at KPIA by 06z, then at KDEC/KCMI by around 10z. The low ceilings will lift, then gradually scatter Sunday morning. Winds will initially be S/SW at 8-12kt this evening, then will veer to NW after FROPA. NW winds will increase and gust 15-25kt on Sunday. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Jun 25, 3:30 PM CDT, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 330 PM CDT Sat Jun 25 2022 ILZ027>031-036>038-040>044-047>053-261100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Cass-Menard-Scott-Morgan-Sangamon- Christian-Macon- 330 PM CDT Sat Jun 25 2022 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. A broken line of thunderstorms is expected to develop along an advancing cold front across eastern Iowa this afternoon...then spread into west-central Illinois early this evening. Some of the storms could become severe...producing damaging wind gusts of around 60mph, large hail up to quarter-sized, and localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 6pm and 10pm. ILZ045-046-054>057-061>063-066-261100- Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland- Clark-Effingham- 330 PM CDT Sat Jun 25 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. A broken line of thunderstorms will push across east-central Illinois later this evening. Widespread severe weather is not expected: however, some of the cells will be capable of producing gusty winds and downpours. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few storms are possible Sunday morning, but severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 8pm and 11pm. ILZ067-068-071>073-261100- Jasper-Crawford-Clay-Richland-Lawrence- 330 PM CDT Sat Jun 25 2022 This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...Tonight. Scattered thunderstorms are possible across southeast Illinois tonight. These storms are not expected to become severe at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered storms will continue through Sunday afternoon. At this time, severe weather is not expected with any of these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Barnes
In the hours before
Special weather statement, Jun 25, 7:31 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Lincoln IL
731 PM CDT Sat Jun 25 2022
ILZ027-260100-
Knox-
731 PM CDT Sat Jun 25 2022
...Strong thunderstorms will impact portions of northwestern Knox
County through 800 PM CDT...
At 731 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Andover to near Stronghurst. Movement was
southeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oneida and Altona.
This includes Interstate 74 between mile markers 35 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Illinois.
&&
LAT...LON 4115 9002 4086 9044 4115 9044
TIME...MOT...LOC 0031Z 305DEG 18KT 4125 9028 4081 9092
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
37Special weather statement, Jun 25, 7:49 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Lincoln IL
749 PM CDT Sat Jun 25 2022
ILZ027>029-260115-
Peoria-Knox-Stark-
749 PM CDT Sat Jun 25 2022
...Strong thunderstorms will impact portions of northern Fulton,
southern Stark, Knox and northwestern Peoria Counties through 815 PM
CDT...
At 749 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Victoria to near Abingdon. Movement was
southeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Victoria and La Fayette around 755 PM CDT.
Toulon, Williamsfield, West Jersey, Elmore and Gilson around 805
PM CDT.
Other locations in the path of these storms include London Mills,
Wyoming and Maquon.
This includes Interstate 74 between mile markers 45 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central, north central and west central Illinois.
&&
LAT...LON 4115 8990 4112 8969 4071 9023 4071 9037
4085 9045 4085 9044 4093 9044 4115 9013
TIME...MOT...LOC 0049Z 305DEG 30KT 4109 9008 4086 9042
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
37Special weather statement, Jun 25, 8:20 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Lincoln IL
820 PM CDT Sat Jun 25 2022
ILZ027-036-260145-
Knox-Fulton-
820 PM CDT Sat Jun 25 2022
...Strong thunderstorms will impact portions of northwestern Fulton
and southwestern Knox Counties through 845 PM CDT...
At 820 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Jersey to Prairie City. Movement was
east at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
London Mills around 840 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Illinois.
&&
LAT...LON 4079 9044 4085 9034 4057 9018 4051 9042
4057 9045
TIME...MOT...LOC 0120Z 273DEG 32KT 4106 8994 4062 9050
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
37Special weather statement, Jun 25, 9:00 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Lincoln IL
900 PM CDT Sat Jun 25 2022
ILZ031-037-038-042-043-048-051>053-260230-
Logan-Tazewell-Sangamon-Macon-Woodford-Menard-Christian-De
Witt-McLean-
900 PM CDT Sat Jun 25 2022
...Strong thunderstorms will impact portions of east central Menard,
Logan, southeastern Woodford, central Christian, Sangamon, De Witt,
southeastern Tazewell, McLean and Macon Counties through 930 PM
CDT...
At 900 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lexington to near Pawnee. Movement was
east at 55 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Lexington around 905 PM CDT.
Taylorville and Chenoa around 910 PM CDT.
Colfax and Mount Auburn around 915 PM CDT.
Stonington around 920 PM CDT.
Other locations in the path of these storms include Blue Mound.
This includes the following highways...
Interstate 155 between mile markers 0 and 4.
Interstate 39 between mile markers 0 and 10.
Interstate 55 between mile markers 78 and 185.
Interstate 72 between mile markers 92 and 145.
Interstate 74 between mile markers 116 and 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central Illinois.
&&
LAT...LON 4062 8858 4061 8846 4043 8852 3953 8914
3953 8990 4064 8920 4076 8859
TIME...MOT...LOC 0200Z 262DEG 46KT 4066 8884 3964 8951
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
37Local storm report, Jun 25, 9:36 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
936 PM CDT SAT JUN 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL EUREKA 40.72N 89.27W
06/25/2022 M0.70 INCH WOODFORD IL TRAINED SPOTTER
DIME SIZED HAIL.
0925 PM TSTM WND GST 1 W EUREKA 40.72N 89.29W
06/25/2022 M70 MPH WOODFORD IL EMERGENCY MNGR
ESTIMATED 70 MPH GUST.
0858 PM HAIL 1 W WAVERLY 39.59N 89.97W
06/25/2022 M0.75 INCH MORGAN IL TRAINED SPOTTER
&&Special weather statement, Jun 25, 9:49 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Lincoln IL
949 PM CDT Sat Jun 25 2022
ILZ041-042-048-260315-
Logan-Mason-Menard-
949 PM CDT Sat Jun 25 2022
...A strong thunderstorm will impact portions of northeastern Menard,
northwestern Logan and east central Mason Counties through 1015 PM
CDT...
At 948 PM CDT, Doppler radar was tracking a strong thunderstorm over
Easton, or 7 miles northwest of Mason City, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Mason City and San Jose around 1005 PM CDT.
Other locations in the path of this storm include Emden and
Middletown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central Illinois.
&&
LAT...LON 4021 8990 4031 8989 4032 8946 4008 8952
TIME...MOT...LOC 0248Z 283DEG 31KT 4026 8982
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KnutsvigThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:11 PM CDT | Special Weather Statement | ILX | Knox | 19 min |
| Jun 25, 7:31 PM CDT | Special Weather Statement | ILX | Knox | 29 min |
| Jun 25, 7:49 PM CDT | Special Weather Statement | ILX | Knox, Stark | 26 min |
| Jun 25, 8:06 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 39 min |
| Jun 25, 8:20 PM CDT | Special Weather Statement | ILX | Fulton | 25 min |
| Jun 25, 8:27 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 48 min |
| Jun 25, 8:41 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 49 min |
| Jun 25, 9:00 PM CDT | Special Weather Statement | ILX | Christian, DeWitt, Logan, McLean, Macon, Sangamon | 30 min |
| Jun 25, 9:05 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 40 min |
| Jun 25, 9:15 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell, Woodford | 45 min |
| Jun 25, 9:33 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Sangamon | 27 min |
| Jun 25, 9:49 PM CDT | Special Weather Statement | ILX | Mason | 26 min |
| Jun 25, 10:15 PM CDT | Special Weather Statement | ILX | Logan | 30 min |
| Jun 25, 10:22 PM CDT | Special Weather Statement | ILX | Christian | 38 min |
| Jun 25, 10:39 PM CDT | Special Weather Statement | ILX | Macon | 36 min |
| Jun 25, 10:46 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 29 min |
| Jun 25, 11:08 PM CDT | Special Weather Statement | ILX | Macon | 37 min |
| Jun 25, 11:21 PM CDT | Special Weather Statement | ILX | Sangamon | 24 min |
| Jun 25, 11:25 PM CDT | Flash Flood Warning | ILX | Christian, Morgan, Sangamon | 3 hr |
| Jun 25, 11:27 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 33 min |
| Jun 25, 11:56 PM CDT | Special Weather Statement | ILX | Christian | 34 min |
| Jun 26, 12:20 AM CDT | Special Weather Statement | ILX | Cumberland, Edgar, Effingham | 25 min |
| Jun 26, 12:30 AM CDT | Special Weather Statement | ILX | Cumberland, Edgar, Effingham | 15 min |
| Jun 26, 12:48 AM CDT | Special Weather Statement | ILX | Clark, Clay, Cumberland, Effingham, Jasper | 27 min |
Nearby
Flash Flood Warnings in Illinois, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.